MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION 7; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION 7; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD7A48
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the surgeon was using the device to dissect during a gastric bypass procedure.The prongs on the jaw hinge mechanism of the device protrude from the shaft, and the surgeon inadvertently tore open a small vessel by scraping a vessel on the prongs.The surgeon was able to use the device to control the bleeding, but complained about the device's design and pointed out the sharpness of the prongs and the probability of causing inadvertent injury.All parts of the device worked as intended.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the surgeon was using scd7a48 to dissect during a gastric bypass procedure.The prongs on the jaw hinge mechanism of the device protrude from the shaft, and the surgeon inadvertently tore open a small vessel by scraping a vessel on the prongs.Surgeon was able to use the device to control the bleeding, but complained about the device's design and pointed out the sharpness of the prongs and the probability of causing inadvertent injury.The amount of blood loss was very minimal, but surgeon did not and cannot provide accurate amount as it was a negligible amount since he was able to stop the bleeding very quickly.There was no blood transfusion.All parts of the device worked as intended.

Brand Name
SONICISION 7
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18589397
Report Number1717344-2024-00246
Device Sequence Number7049959
Product Code LFL
UDI-Device Identifier10884521794801
UDI-Public10884521794801
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCD7A48
Device Catalogue NumberSCD7A48
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown